MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 542-11-56F
Medical Device Problem Codes Positioning Failure (1158); Malposition of Device (2616)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding disassociation of a metal head from an adm liner was reported.A medical review by a clinical consultant confirmed malposition of the trident shell.Method & results: product evaluation and results: visual inspection of the device shows evidence of bone ingrowth.There is also some damage noted on the inner surface of the shell, most likely due to explantation of the device.Medical records received and evaluation: a review of the provided medical information noted the following: because cup malposition is the principal problem contributing to recurrent dislocation and the surgeon is responsible for optimal component position, root cause of failure is procedure-related where it should be noted that this underlying problem was not addressed during the previous revision in 2016 and thus could continue to contribute to overload in the arthroplasty.During the current revision in (b)(6) 2018, also the cup was exchanged into adequate position, so hopefully all problems should now be solved for the patient.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there were no other events for the lot provided.Conclusions: the medical review concluded the following: [.] conclusion of assessment: cup malposition in absent anteversion, not addressed during a previous similar adverse event with revision in 2016, caused recurrent and similar intraprosthetic dislocation of the exeter/trident/mdm arthroplasty requiring another revision, this time also including correction of cup position.Does the review identify any procedural related factors that contributed to the event? cup malposition in absent anteversion, not addressed during a previous revision in 2016, does the review identify any patient related factors that contributed to the event? none evident: does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Dr.(b)(6) reported that patient reported to emergency department at the (b)(6) hospital with a dislocated right hip prosthesis.Imaging post relocation showing disarticulation of stryker adm insert from femoral stem head.Planned revision surgery for (b)(6).Note: this is a repeat occurrence for the same patient and prosthesis combination.Update: medical review confirms dislocation of the adm poly liner from the mdm liner, cup malposition that not addressed at previous revision and impingement of the stem neck against the acetabular component.

Brand Name
TRIDENT PSL HA CLUSTER 56MM
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8030701
Report Number0002249697-2018-03581
Device Sequence Number203099
Product Code LPH
UDI-Device Identifier07613327037227
UDI-Public07613327037227
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2019
Device Catalogue Number542-11-56F
Device Lot Number46120801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient Weight85